MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that they went to load images and when the window popped up, the whole screen went gray and unresponsive.They were unable to click on any buttons.They performed a hard shutdown and were able to continue with the surgery.The mri background images were reviewed by the medtronic representative (rep) in the virtual data transfer (vdt) window and he selected "export images" so they would be loadable in the session.He selected new session and then "start session." all the session windows populated, on both top and bottom screen, but no information, labels, buttons etc were there/visible/usable.Also, he could not exit any windows.Hitting end session did nothing as well.The rep even tried pressing control+alt+delete on the keyboard, but nothing happened.He ended up having to hold the cpu power button until the system performed a hard shutdown.The rep waited 10 seconds and pressed the cpu power button to turn the system back on.Everything worked as usual after the restart.This was the second case of the day and everything worked as it should throughout first case.There was no usb or anything outside of normal operating procedure.There was a delay of less than one hour.There was no impact on the patient's outcome.
 
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: software m016445c001, version: 3.4.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6: a software investigation analysis was initiated to determine the probable cause of the issue through log analysis.Analysis found that the reported issue was not cause by the software.Analysis found that the software functioned as designed.Codes b01, c19, d14 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22648555
Report Number1723170-2025-02818
Device Sequence Number21039757
Product Code GEX
UDI-Device Identifier00643169655935
UDI-Public(01)00643169655935(11)160119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight104 KG